MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF2313C124E
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Codes Occlusion (1984); Claudication (2550)
Date of Event 01/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other relevant device(s) are: etlw1613c93e, sn (b)(4), expiration date: 2018-05-09, (b)(4).Off-label, unapproved or contraindicated use (aortic neck diameter).Film evaluation summary: the exact cause of the stent graft occlusion and claudication could not be determined from the limited pre-implant films provided.Additional pre-implant ct¿s were not provided, the blood flow dynamics could not be assessed from the ct¿s provided, and a complete assessment of the patient anatomy could not be performed.Films during implant and post-implant were also not available for return; therefore, the stent graft in-vivo configuration and the occluded stent graft could not be assessed.It is possible that the occlusion was anatomy related; implanting within a small aorta.The films returned revealed that the patient¿s neck diameter was 17.8mm just below the lowest left renal artery, and ranged in diameter from 19 ¿ 17mm along the 45mm neck length.The distal aortic diameter was 20mm with areas of calcification seen.This may also have been caused by a patient condition: poor distal runoff, or an unknown coagulopathy that is now presenting.The patient¿s previous history of peripheral vascular disease may have also contributed.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 48mm in diameter abdominal aortic aneurysm.The proximal neck was 18-17mm in diameter and 45mm in length.The right iliac arteries measured 10-11mm in diameter and the left iliac arteries measured 10-9-11mm in diameter.It was reported that there was left limb occlusion and the patient had claudication starting at the left buttock.The physician elected to perform a femoral to femoral bypass and the event was resolved.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6312658
Report Number2953200-2017-00165
Device Sequence Number38244
Product Code MIH
UDI-Device Identifier00613994991164
UDI-Public00613994991164
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2018
Device Model NumberETBF2313C124E
Device Catalogue NumberETBF2313C124E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2017
Initial Date Received by Manufacturer 01/17/2017
Supplement Date Received by Manufacturer01/17/2017
Initial Report FDA Received Date02/08/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR